Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at May 6, 2021, 2:42 PM EDT for Brevard County, Orange County, Seminole County, Florida. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2021, 2:42 PM EDT (18:42 UTC)
- Expired
- May 6, 2021, 3:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Melbourne, FL
Counties Brevard County, FL, Orange County, FL, Seminole County, FL
The radar
The Melbourne radar (KMLB), 37 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 2:43 PM EDT | TSTM WND GST 40 | Orlando International A, FL | THE ASOS AT ORLANDO INTERNATIONAL AIRPORT KMCO REPORTED A 40MPH/35KT WIND GUST FROM THE NNW |
| May 6, 2:53 PM EDT | TSTM WND GST 40 | 4 Sse Azalea Park, FL | WXFLOW SITE KV4OP REPORTED A 40MPH/35KT WIND GUST FROM THE NNW |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.7 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 712 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted.
914
WWUS82 KMLB 061842
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
242 PM EDT Thu May 6 2021
FLZ041-045>047-053-147-061930-
Southern Brevard County FL-Osceola FL-Northern Brevard County FL-
Orange FL-Seminole FL-Inland Volusia FL-
242 PM EDT Thu May 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR SEMINOLE...NORTHERN BREVARD...
ORANGE...SOUTHEASTERN VOLUSIA AND NORTHEASTERN OSCEOLA COUNTIES UNTIL
330 PM EDT...
At 241 PM EDT, Doppler radar was tracking a strong thunderstorm over
Conway, moving east at 30 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm. Additional strong storms will move through northern
Brevard County.
Locations impacted include...
Orlando, Melbourne, Kissimmee, Titusville and Altamonte Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2843 8051 2839 8056 2834 8057 2820 8055
2815 8056 2835 8145 2872 8145 2879 8068
2860 8054 2849 8051
TIME...MOT...LOC 1841Z 290DEG 25KT 2849 8134
$$
WeitlichWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at May 6, 2:39 PM EDT, 3 minutes earlier.
Area forecast discussion, May 6, 2:39 PM EDT, 3 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 239 PM EDT Thu May 6 2021 .DISCUSSION... ...Scattered Lightning Storms Developing This Afternoon; Isolated Severe Possible... Current-Tonight...Late morning, early afternoon start to convection developing over the west central FL peninsula and moving rapidly into central FL. Activity will traverse the peninsula and adjacent local coastal waters presenting issues for mariners. USAF 915 MHZ Cape wind profilers continue to show fairly deep westerly flow. The ECSB will either be pinned along the coast or only will make minimal inland progression this afternoon due to the westerly flow aloft. The 15Z KXMR sounding came in with a PWAT of 1.56 inches and a cool 500 mb temp of -9.0C. A frontal boundary is still forecast to press southward into the central FL peninsula during the afternoon and early evening. It will be preceded by SCT-NMRS showers and lightning storms, especially across the eastern peninsula as the WCSB races toward the east coast. Sufficient parameters remain in place for a few strong/potentially severe storms across ECFL, especially nearer the coast when activity interacts with the ECSB, which will promote an increase in coverage and intensity. Convection will continue to push east, or even southeast propagating along outflow boundaries and eventually off of the coast and across the local intracoastal/coastal waters. The best chance for strong/isolated severe storms will between 3 pm and 7 pm. One or two storms will be capable of damaging winds near 60 mph and large hail. The SPC has kept for today the eastern peninsula in a Marginal Risk for Severe Storms. Interactions with inland lake breezes will also pose a risk for strong storms over the interior as well. Frequent lightning strikes and localized heavy rainfall will also be threats from showers and storms today. An isolated, short- lived, tornado cannot be ruled out. The storms will push offshore early this evening and the frontal boundary will push south of Lake Okeechobee by sunrise Fri. Cooler and drier air will gradually filter into the area behind the front late, allowing min temps to fall back into the M-U60s most of the area, except L60s for portions of north Lake/inland Volusia counties, which is very close to seasonal norms for early May. Previous Extended Forecast Discussion... Friday-Sunday...The mid/upper level trough will move downstream of east-central Florida as it follows the frontal boundary out of the region. A slight chance for isolated showers will exist across the Treasure Coast and areas near Lake Okeechobee with lingering moisture possible behind the front through the morning hours. High pressure will build in behind the front with cooler temperatures expected as winds veer to the north-northwest areawide. Highs will top out closer to normal with temperatures forecast to reach the mid- to-upper 80s with mostly sunny skies and dry conditions. Lows will reach the mid 50s to mid 60s overnight. The dry air will stick around through the weekend across most of the County Warning Area with high pressure parked over northern Florida and the associated weak ridge over eastern CONUS. The warming trend will begin on Sunday as winds switch from the south-southeast with the surface high expected to move downstream of Florida; this means slightly warmer highs can be expected on Sunday with temperatures in the upper 80s to low 90s. Lows will also trend warmer with temperatures in the 60s to low 70s overnight. Sunday-Wednesday...Moisture will increase through Tuesday as southeast flow continues with the surface ridge axis draping over Florida. The return of significant moisture and WAA, will interact with the seabreeze to create isolated to scattered showers and thunderstorms daily mainly Monday through Wednesday. Temperatures will warm up a bit heading into early next week, with highs in the upper 80s to lower 90s and lows in the upper 60s to lower 70s Sunday through Wednesday. && .AVIATION...Onshore winds at the immediate coast with sea breeze formation, although inland progression of the ECSB will be difficult with the deep WRLY flow as previously mentioned. SCT SHRA/TSRA will develop across the coverage warning area increase in coverage and intensity as they move east and interact with the sea breeze which will be located just inland from the coast during the late aftn. A few strong storms will be capable of wind gusts up to 50 knots, mainly near the east coast. Winds this evening/overnight generally SW/W/WNW at 5-10 kts. Drying on Fri with NW/N winds in upwards of 15 kts and some higher gusts. && .MARINE...Current-Tonight...The ECSB will be pinned along/near the coast this afternoon due to stronger WRLY flow aloft. An early start to showers/storms which will push off the coast all afternoon into early evening. While winds over the open waters are forecast to become a southerly component, any shower/storm development (pushing off coast) will distort the local wind field (variability). Even with 1-2 ft seas, both winds/seas locally higher invof of storms later today/tonight. Some of the storms will be strong, containing wind gusts up to 50 knots and possibly hail or isolated waterspout. The stronger storms should clear the Treasure Coast by sunset or shortly thereafter. A frontal boundary will push across the local Atlc waters late tonight with winds becoming NW around 14-17 knots late in the night and towards daybreak. This will build seas 3-4 feet offshore (Cape northward). Previous Marine Extended Forecast Discussion... Friday-Monday... Winds will shift from the northwest Friday and northeast by Friday evening through Saturday as high pressure builds into Florida. Onshore flow will return by Saturday afternoon as the high pressure ridge moves east into the Atlantic. Southeasterly flow will be moderate Saturday night up to 15 knots and persist into early next week with waves reaching 3-5ft in the offshore waters. Winds will increase from the southeast at around 14-18kts on Monday with waves of 2-4ft expected. && .FIRE WEATHER...Fri...Minimum RH values reaching as low as 25-30pct, northerly winds in upwards of 15 mph with some higher afternoon gusts, and relatively high ERC values, will make for a fire weather sensitive day across east-central Florida behind a cold front. Sat...NERLY winds near 10 mph with min RH values 25-30pct NW of I-4 and 30-40pct Volusia coast and inland from the Space/Treasure coasts. Continued fire sensitivity. && .PRELIMINARY POINT TEMPS/POPS... DAB 64 84 58 80 / 10 0 0 0 MCO 68 85 59 84 / 20 0 0 0 MLB 68 84 62 82 / 30 10 0 0 VRB 68 85 61 83 / 40 10 0 0 LEE 66 84 57 84 / 10 0 0 0 SFB 66 85 58 83 / 20 0 0 0 ORL 69 86 61 85 / 20 0 0 0 FPR 67 86 61 83 / 40 10 0 0 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && SHORT TERM...Sedlock LONG TERM/RADAR....Weitlich AVIATION...Sedlock DATAC/BLOG...Haley
Hazardous weather outlook, May 6, 5:57 AM EDT, 8 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 557 AM EDT Thu May 6 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-070000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 557 AM EDT Thu May 6 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered lightning storms are expected to develop this afternoon over the interior of central Florida and move toward the East around 25 mph. Some of the storms will become strong, especially as they collide with the east coast sea breeze sitting just inland from the coast during the mid to late afternoon. The primary threats will be frequent lightning strikes, strong wind gusts and very heavy rain. One or two storms may become severe, containing damaging wind gusts near 60 mph and large hail. The best chance will be over the coastal counties between 3 pm and 7 pm. .MARINE THUNDERSTORM GUST IMPACT... Scattered lightning storms will initiate over the Florida peninsula and move East around 25 mph toward the east coast during the afternoon. As these storms approach the coast late in the day, coverage and intensity will increase before pushing across the intracoastal and nearshore Atlantic waters. These offshore moving storms will be capable of producing wind gusts greater than 35 knots along with hail and very heavy rain. Special Marine Warnings are likely along portions of the coast during the afternoon and early evening. .WATERSPOUT IMPACT... Storms near the coast late today may fully exploit the low level shear resulting from boundary collisions. This may result in a funnel cloud or two. Funnel clouds can briefly touch down, producing a brief tornado or waterspout. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. On Friday, the combination of low relative humidity and gusty northwest winds will produce a fire weather danger. Any new or ongoing fires may spread rapidly. Isolated to scattered lightning storms will return early next week. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed. Kelly
In the hours before
Special weather statement, May 6, 1:54 PM EDT, 48 minutes before
Special Weather Statement National Weather Service Melbourne FL 154 PM EDT Thu May 6 2021 FLZ044>046-144-061845- Northern Lake County FL-Orange FL-Seminole FL- Southern Lake County FL- 154 PM EDT Thu May 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEMINOLE...CENTRAL LAKE AND NORTHWESTERN ORANGE COUNTIES UNTIL 245 PM EDT... At 154 PM EDT, Doppler radar was tracking a strong thunderstorm near Howey-In-the-hills, moving east at 30 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Orlando, Sanford, Apopka, Altamonte Springs and Ocoee. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2864 8190 2886 8181 2878 8123 2847 8131 TIME...MOT...LOC 1754Z 283DEG 28KT 2875 8176 Weitlich
Special weather statement, May 6, 2:00 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Melbourne FL
200 PM EDT Thu May 6 2021
FLZ141-061815-
Coastal Volusia FL-
200 PM EDT Thu May 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL VOLUSIA COUNTY
UNTIL 215 PM EDT...
At 159 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ormond-By-the-Sea, moving east at 30 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Daytona Beach, Ormond Beach, Holly Hill, Ormond-By-the-Sea and Ormond
Beach Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2943 8107 2921 8096 2923 8114 2926 8115
2936 8115 2941 8116 2941 8115 2942 8115
2943 8110
TIME...MOT...LOC 1759Z 283DEG 28KT 2935 8107
WeitlichLocal storm report, May 6, 2:21 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
221 PM EDT THU MAY 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TSTM WND GST 7 SSE PLAYALINDA BEACH 28.57N 80.59W
05/06/2021 M41 MPH Brevard FL OTHER FEDERAL
US SPACE FORCE WIND NETWORK TOWER 1102 AT KENNEDY SPACE
CENTER REPORTED A 41MPH/36KT WIND GUST FROM THE W
&&
CLLocal storm report, May 6, 2:26 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
226 PM EDT THU MAY 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND GST 6 NNW HOLLY HILL 29.32N 81.06W
05/06/2021 M53 MPH Volusia FL MESONET
WXFLOW SITE AT LEOLA AVE REPORTED A 53MPH/46KT WIND GUST
FROM THE NW
&&
CLLocal storm report, May 6, 2:34 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
234 PM EDT THU MAY 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND GST 3 WSW DAYTONA BEACH 29.19N 81.07W
05/06/2021 M40 MPH Volusia FL MESONET
WXFLOW SITE AT DAYTONA INTERNATIONAL SPEEDWAY REPORTED A
40MPH/35KT WIND GUST FROM THE NW
&&
REHSpecial weather statement, May 6, 2:42 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
242 PM EDT Thu May 6 2021
FLZ041-045>047-053-147-061930-
Southern Brevard County FL-Osceola FL-Northern Brevard County FL-
Orange FL-Seminole FL-Inland Volusia FL-
242 PM EDT Thu May 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR SEMINOLE...NORTHERN BREVARD...
ORANGE...SOUTHEASTERN VOLUSIA AND NORTHEASTERN OSCEOLA COUNTIES UNTIL
330 PM EDT...
At 241 PM EDT, Doppler radar was tracking a strong thunderstorm over
Conway, moving east at 30 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm. Additional strong storms will move through northern
Brevard County.
Locations impacted include...
Orlando, Melbourne, Kissimmee, Titusville and Altamonte Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2843 8051 2839 8056 2834 8057 2820 8055
2815 8056 2835 8145 2872 8145 2879 8068
2860 8054 2849 8051
TIME...MOT...LOC 1841Z 290DEG 25KT 2849 8134
WeitlichThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 8:06 PM EDT | Special Weather Statement | MLB | Brevard | 39 min |
| May 5, 8:09 PM EDT | Special Marine Warning | MLB | 66 min | |
| May 5, 8:21 PM EDT | Special Weather Statement | MLB | Orange | 24 min |
| May 5, 8:41 PM EDT | Special Weather Statement | MLB | Brevard | 49 min |
| May 6, 12:23 PM EDT | Special Weather Statement | MLB | Volusia | 67 min |
| May 6, 12:26 PM EDT | Special Marine Warning | MLB | 64 min | |
| May 6, 12:31 PM EDT | Special Weather Statement | MLB | Brevard | 29 min |
| May 6, 12:42 PM EDT | Special Weather Statement | MLB | Lake | 48 min |
| May 6, 12:55 PM EDT | Special Weather Statement | MLB | Volusia | 50 min |
| May 6, 1:01 PM EDT | Special Marine Warning | MLB | 59 min | |
| May 6, 1:16 PM EDT | Special Weather Statement | MLB | Flagler | 29 min |
| May 6, 1:20 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 40 min |
| May 6, 1:27 PM EDT | Special Weather Statement | MLB | Lake, Volusia | 48 min |
| May 6, 1:36 PM EDT | Special Marine Warning | MLB | 84 min | |
| May 6, 1:54 PM EDT | Special Weather Statement | MLB | Lake, Orange | 51 min |
| May 6, 2:00 PM EDT | Special Weather Statement | MLB | Flagler | 15 min |
| May 6, 2:39 PM EDT | Special Marine Warning | MLB | 2 hr | |
| May 6, 3:28 PM EDT | Special Weather Statement | MLB | Brevard | 47 min |
| May 6, 3:33 PM EDT | Special Weather Statement | MLB | Okeechobee | 42 min |
| May 6, 3:49 PM EDT | Special Weather Statement | MLB | Indian River | 41 min |
| May 6, 3:56 PM EDT | Special Weather Statement | MLB | Brevard | 34 min |
| May 6, 5:58 PM EDT | Special Weather Statement | MLB | Martin | 47 min |
| May 6, 6:02 PM EDT | Special Marine Warning | MLB | 43 min | |
| May 6, 6:39 PM EDT | Special Marine Warning | MLB | 66 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.